Citation: visaris. "Don't Mix These: An Experience with Metaxalone, Venlafaxine, Diphenhydramine & Lipitor (exp95758)". Erowid.org. May 6, 2016. erowid.org/exp/95758
I took my antidepressant in the morning, one Effexor 150mg. The events took place that night:
I was at home resting in bed, watching some StarCraft 2 battles on youtube on my laptop. The room was otherwise unlit and dark. My wife was asleep beside me and I was having trouble falling asleep like I often do. Most nights I take two 25mg diphenhydramine to help me sleep, but tonight was a little different. I had acquired 20x 800mg skelaxin from a friend who thought they may help me sleep. They didn't, and I noticed quite the interaction of these drugs:
I ate four 800mg skelaxin tabs and settled down into the covers, expecting to feel them soon.
I wasn't feeling anything yet, so I decided to take another three 800mg tabs. At this point I wasn't very hopeful that it would help me sleep or give me much of anything at all, but I thought I'd wait it out and see what happened.
I still wasn't feeling anything from the skelaxin or feeling tired yet, so I thought that insufflation may be a better route. I broke one more pill in half and snorted 400mg over about 15 min. It doesn't really burn much and the drip isn't that bad. There is a lot of volume there in 400mg though, it took a while to get it all.
At this point, I figured there wasn't going to be much of anything and certainly not any sleep aid, so I said 'to hell with it' and ate the left over half of the one I insufflated as well as two more 800mg tabs. This takes the total to 8g of skelaxin in the form of 10x 800mg tabs.
It was at this point that I decided to take my usual dose of 50mg of diphenhydramine as well, and take the 10mg lipitor pill I'm supposed to take at night to help my high cholesterol. All these things in me turned into a mistake:
I was feeling something now, an uncomfortable feeling; restless, hot. I was sweating really hard even with the overhead fan on, and my head felt like it was just on the edge of having a kind of dizzy feeling. Kind of like it was shaking a little from side to side. When I tried to relax it lessened a bit. However, I started to get a mild headache and was totally unable to sleep, or even lay still. I spent the next 3-4 hours just tossing back and forth feeling very uncomfortable and very hot. My body was not happy about this mix.
I spent the next 3-4 hours just tossing back and forth feeling very uncomfortable and very hot. My body was not happy about this mix.
In the morning I looked up all the drugs and found that I shouldn't be mixing skelaxin with lipitor as the same CYP450 enzymes are involved in the metabolism of both drugs. I doubt the effexor and dyphenhydramine helped (also metabolized by the 450 group).
In conclusion: I'll never again mix lipitor and skelaxin... and skelaxin doesn't help me sleep anyways...
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.